MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MONOPOLAR CAUTERY

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MONOPOLAR CAUTERY
Model Number 420142-09
Medical Device Problem Codes Unintended Movement (3026); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after central processing, while preparing instruments for the case planned, it is found that monopolar cautery instrument was having rigid movement and snake wrist was not moving freely to all direction while physically moving the same.The instrument was not installed and alternate instrument was used for the procedure.Intuitive surgical, inc.(isi) followed up and obtained the following additional information: the clinical sales representative (csr) informed that the issue was noticed before the start of the procedure.The ports were not placed on the patient.The instrument was not used as it was having rigid movements.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar cautery instrument was analyzed and the reported failure was confirmed.The instrument was found to have exhibited unintuitive motion (moved precisely and proportionally to the master, started and stopped with master motion, just moved in the wrong direction) when placed and driven on an in-house system.Further evaluation found the instrument had a broken snake wrist cable at the distal end.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MONOPOLAR CAUTERY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17980960
Report Number2955842-2023-19459
Device Sequence Number3470526
Product Code NAY
UDI-Device Identifier00886874111406
UDI-Public(01)00886874111406(10)T10190325
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420142-09
Device Catalogue Number420142
Device Lot NumberT10190325 512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown